MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number H12LP
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).B3: unknown; captured as awareness date.Date sent 9/11/2025.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that h12lp device was returned inside it's original packaging unopened.Upon visual inspection, it was observed that the pouch from the packaging was damaged; it was noted to have a hole in the pouch, the hole was noted to be from the outside in.The sterility was compromised.The event reported was confirmed and it is related to improper use of the device.Due to the damages found on the packaging, a possible cause for these conditions is due to improper handling during transit or storage; it appears that the package hit a pointy surface and this caused the reported event.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot 160d06 number, and no non-conformances were identified.Additional information was requested, and the following was obtained: was the integrity of the sterilized product compromised? unk.
 
Event or Problem Description
It was reported that during an unknown procedure, there was a hole in the package before took out the contents, so it could not be used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.

Brand Name
ENDOPATH XCEL BLUNT TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23025337
Report Number3005075853-2025-07219
Device Sequence Number9455245
Product Code GCJ
UDI-Device Identifier10705036002017
UDI-Public(01)10705036002017(17)290531(10)160D06
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH12LP
Device Lot Number160D06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown